Connect with us

Health

Recalled eczema cream has higher lead content than lead paint

Published

on

WHAT YOU NEED TO KNOW:


  • A popular eczema cream is being recalled after two children were discovered to have high amounts of lead in their blood.
  • The recalled eczema cream, Diep Bao Cream, is sold on Facebook by Shop Me Ca.
  • The Oregon Health Authority found one of the tubes contained 9,670 parts per million (ppm) of lead, nearly 1,000 times the maximum allowable amount of lead in cosmetics.

Diep Bao Cream, a popular eczema cream sold on Facebook is being recalled for containing high levels of lead.

The recall involves 10-gram tubes of Diep Bao Cream sold by Shop Me Ca, the U.S. Food and Drug Administration said. The company’s Facebook page and Vietnamese Moms’ Facebook groups sold the cream nationwide.

Photo Credit: FDA

The recall was initiated after the Oregon Health Authority (OHA) found high levels of lead in two samples of the product. The OHA started its investigation after two Portland, Oregon-area children were discovered to have elevated blood lead levels. The parents of both children said they were using the eczema cream.

According to the FDA, the first case was identified after someone posted on December 2022 on a Vietnamese moms’ Facebook group page to warn customers about the cream. The second case was reported last month.

In December 2022, Shop Me Ca initially posted that the products tested positive for lead.

The OHA found one of the tubes contained 9,670 parts per million (ppm) of lead, nearly 1,000 times the maximum allowable amount of lead in cosmetics. There is no FDA limit on lead in medications but for cosmetics, it is 10 ppm. The other sample contained 7,370 ppm.

“If we think about the federal definition of lead-based paint, is 5000 parts per million, which is already something that we all know is extremely dangerous,” said Ryan Barker, OHA’s childhood lead poisoning prevention program coordinator. “This product has twice that amount of lead, so even a small amount, even a tiny amount that could be put on a child’s face could cause them to have an elevated blood lead level.”

Though people with high blood levels of lead may not have symptoms, it may lead to permanent damage to the nervous system and internal organs. Acute lead poisoning may cause a wide range of symptoms, including abdominal pain, muscle weakness, nausea, vomiting, diarrhea, and bloody urine or decreased urination.

The FDA added that children are particularly vulnerable to lead poisoning.

Advertisement

“If your child has a skin condition like eczema, consult with your health care provider about prevention and treatment options,” said Christina Baumann, M.D., Washington County health officer. “If you have been using this Diep Bao cream, please talk to your provider about getting a blood lead test for your child.”

The product comes in a 10-gram white plastic tube with Vietnamese labeling.

Those with questions can contact the company at [email protected] Monday through Friday from 9 a.m. to 5 p.m. EST.

Source: Yahoo News

Advertisement
3 Comments

3 Comments

  1. CharlieSeattle

    February 5, 2023 at 6:36 pm

    You get what you pay for!

  2. Mike Tracy

    February 11, 2023 at 7:02 am

    Ah, the FDA officials must not be gettin paid enough to turn their backs by this exzema company or the vietnamese mom. I guess they don’t have as much money as American pharmaceutical companies pushing the covid vaccines. The first lesson this Vietnamese mom and company needs to heed is that you gotta get a lot of politicians on board with your scam before you try to push it past FDA officials. It also really helps to have a crooked president on your side as well!

  3. Daniel

    February 11, 2023 at 10:38 am

    If this product has such a high content of LEAD that can be absorbed by the skin.
    Why is it not banned here like lead paint,
    that we know has killed children in the past ? It’s not made here, ban it from here, IT’S POISONOUS . . . !!!

Leave a Reply

Your email address will not be published. Required fields are marked *

" "